MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® EXCLUDER® AAA ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

W. L. GORE & ASSOCIATES, INC. GORE® EXCLUDER® AAA ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Catalog Number RMT231416
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Insufficient Information (4580); Aneurysm expansion (4597)
Date of Event 03/07/2018
Type of Reportable Event Death
Event or Problem Description
The following information was reported to gore through the global registry for endovascular aortic treatment (great 10-11): on (b)(6) 2012, this patient underwent endovascular treatment for an abdominal aortic aneurysm with gore® excluder® aaa endoprostheses.The patient tolerated the procedure.On (b)(6) 2016, the patient underwent reintervention for a reported proximal type i endoleak thought to have been contributed to by device migration.The aneurysm diameter was reported to measure 70mm.A gore® excluder® aortic extender component (pla230300/ 14508294) was placed just distal to the renal arteries to extend coverage of the trunk ipsilateral leg component.The patient tolerated the procedure and the endoleak was reported to have been resolved.No complications were reported and the patient was discharged on (b)(6) 2016.Reportedly, the aneurysm expanded by 1.5 cm since on (b)(6) 2016.(covered by the event#: (b)(4), psts).It was reported that on (b)(6) 2017, a type ii endoleak from lumber arteries and a distal type i endoleak from the right common iliac artery were identified.It was unknown what caused a distal type i endoleak.On (b)(6) 2017, the patient underwent the coil embolization procedure of the right lumber artery and the endovascular procedure to place the stent graft (unknown) in the right external iliac artery.No further adverse events have been reported.(covered by the event#: (b)(4), psts).On (b)(6) 2018, the maximum diameter of the aortic aneurysm/lesion was 98mm.From on (b)(6) 2021 to on (b)(6) 2022 the aneurysm expanded from 92mm to 100mm.It was reported that on (b)(6) 2023, the patient expired due to the abdominal aortic aneurysm without rupture, systolic heart failure, atrial fibrillation.According to the site, the event is related to the aortic device or procedure.
 
Additional Manufacturer Narrative
H6: code c21- a review of the manufacturing records for the devices are going to be conducted.The investigation is in process.The devices remain implanted and are not available for investigation.Also were implanted: pxc181400/9563673 udi#: (b)(4).Pxc231200/9357375 udi#: (b)(4).Pla230300/14508294 udi#: (b)(4).It was unable to determine which device/device component is involved in a reportable adverse event.Also, it is unknown what devices were implanted on the right and left sides.Code e2401 was used to cover that the patient expired due to the abdominal aortic aneurysm without rupture, systolic heart failure, atrial fibrillation.Code f24 was used to cover that there is an insufficient information to determine if the event was related or unrelated to the devices.Additional information was requested and will be provided.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Additional Manufacturer Narrative
This report was sent to fda as a retraction.Rationale: due to the information provided by the physician that the aneurysm enlarged more than 5 mm and the latest imaging showed a distal type i endoleak from the left common iliac artery, there is no allegation against the rmt231416/9252333 and pla230300/14508294 devices and they are not reportable as a serious injury.Additionally, according to the physician, there is no corroborating clinical information available, and the patient had many additional medical problems beyond the aneurysm.Also, the physician could not attribute the patient¿s death to the gore devices used- this case does not meet the definition of a reportable death.Please note that gore® excluder® aaa endoprosthesis contralateral components were reported to fda separately and covered by the manufacturer report number: 2017233-2024-04777.
 
Event or Problem Description
Due to the information provided by the physician that the aneurysm enlarged more than 5 mm and the latest imaging showed a distal type i endoleak from the left common iliac artery, there is no allegation against the rmt231416/9252333 and pla230300/14508294 devices, and they are not reportable as a serious injury.This report was sent to fda as a retraction.Please note that gore® excluder® aaa endoprosthesis contralateral components were reported to fda separately and covered by the manufacturer report number: 2017233-2024-04777.Additionally, according to the physician, there is no corroborating clinical information available, and the patient had many additional medical problems beyond the aneurysm.Also, the physician could not attribute the patient¿s death to the gore devices used- this case does not meet the definition of a reportable death.

Brand Name
GORE® EXCLUDER® AAA ENDOPROSTHESIS
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL WOODY MOUNTAIN B/P
3750 w. kiltie lane
flagstaff AZ 86005
Manufacturer Contact
nataliya baramzina
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key18843012
Report Number2017233-2024-04680
Device Sequence Number8351414
Product Code MIH
UDI-Device Identifier00733132610563
UDI-Public00733132610563
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
P020004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Study
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/31/2014
Device Catalogue NumberRMT231416
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/04/2024
Supplement Date Received by Manufacturer03/21/2024
Initial Report FDA Received Date03/05/2024
Supplement Report FDA Received Date04/03/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/13/2011
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death; Other;
Patient Age85 YR
Patient SexFemale
Patient Weight80 KG
Patient RaceWhite